Moments of Unconditional Logarithmically Concave Vectors

Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 2050)

Abstract

We derive two-sided bounds for moments of linear combinations of coordinates of unconditional log-concave vectors. We also investigate how well moments of such combinations may be approximated by moments of Gaussian random variables.

Keywords

Random Vector Convex Body Isotropic Vector Symmetric Convex Body Uniform Constant 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgements

Part of this work was done at the Newton institute for Mathematical Sciences in Cambridge (UK) during the program Discrete Analysis. Research partially supported by MNiSW Grant no. N N201 397437 and the Foundation for Polish Science.

References

  1. 1.
    F. Barthe, O. Guédon, S. Mendelson, A. Naor, A probabilistic approach to the geometry of the l p n-ball. Ann. Probab. 33, 480–513 (2005)Google Scholar
  2. 2.
    S.G. Bobkov, F.L. Nazarov, in On Convex Bodies and Log-Concave Probability Measures with Unconditional Basis. Geometric Aspects of Functional Analysis. Lecture Notes in Math., vol. 1807 (Springer, Berlin, 2003), pp. 53–69Google Scholar
  3. 3.
    E.D. Gluskin and S. Kwapień, Tail and moment estimates for sums of independent random variables with logarithmically concave tails. Studia Math. 114, 303–309 (1995)MathSciNetMATHGoogle Scholar
  4. 4.
    U. Haagerup, The best constants in the Khintchine inequality. Studia Math. 70, 231–283 (1982)MathSciNetMATHGoogle Scholar
  5. 5.
    P. Hitczenko, Domination inequality for martingale transforms of a Rademacher sequence. Israel J. Math. 84, 161–178 (1993)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    N. Huet, Spectral gap for some invariant log-concave probability measures. Mathematika 57, 51–62 (2011)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    R. Kannan, L. Lovász, M. Simonovits, Isoperimetric problems for convex bodies and a localization lemma. Discrete Comput. Geom. 13, 541–559 (1995)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    B. Klartag, A Berry-Esseen type inequality for convex bodies with an unconditional basis. Probab. Theor. Relat. Fields 145, 1–33 (2009)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    B. Klartag, V. Milman, Geometry of log-concave functions and measures. Geom. Dedicata 112, 169–182 (2005)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    R. Latała, Gaussian approximation of moments of sums of independent symmetric random variables with logarithmically concave tails. IMS Collect. 5, 37–42 (2009)Google Scholar
  11. 11.
    R. Latała, Weak and strong moments of random vectors. Banach Center Publ. 95, 115–121 (2011)CrossRefGoogle Scholar
  12. 12.
    R. Latała, J.O. Wojtaszczyk, On the infimum convolution inequality. Studia Math. 189, 147–187 (2008)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    M. Lis, Gaussian approximation of moments of sums of independent random variables. Bull. Polish Acad. Sci. Math. 60, 77–90 (2012)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    E. Milman, On the role of convexity in isoperimetry, spectral gap and concentration. Invent. Math. 177, 1–43 (2009)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    S.J. Montgomery-Smith, The distribution of Rademacher sums. Proc. Am. Math. Soc. 109, 517–522 (1990)MathSciNetMATHCrossRefGoogle Scholar
  16. 16.
    F. Nazarov, M. Sodin, A. Volberg, The geometric KLS lemma, dimension-free estimates for the distribution of values of polynomials, and distribution of zeroes of random analytic functions (Russian). Algebra i Analiz 14, 214–234 (2002); Translation in St. Petersburg Math. J. 14, 351–366 (2003)Google Scholar
  17. 17.
    G. Paouris, in Ψ 2 -Estimates for Linear Functionals on Zonoids. Geometric Aspects of Functional Analysis. Lecture Notes in Math., vol. 1807 (Springer, Berlin, 2003), pp. 211–222Google Scholar
  18. 18.
    M. Pilipczuk, J.O. Wojtaszczyk, Negative association property for absolute values of random variable equidistributed on generalized Orlicz balls. Positivity 12, 421–474 (2008)MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Q.-M. Shao, A comparison theorem on moment inequalities between negatively associated and independent random variables. J. Theoret. Probab. 13, 343–356 (2000)MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    J.O. Wojtaszczyk, A simpler proof of the negative association property for absolute values of measures tied to generalized Orlicz balls. Bull. Pol. Acad. Sci. Math. 57, 41–56 (2009)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  1. 1.Institute of MathematicsUniversity of WarsawWarszawaPoland
  2. 2.Institute of MathematicsPolish Academy of SciencesWarszawaPoland

Personalised recommendations